Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 7, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 23, 2020, 3:56 AM CST. It took effect at Jan 23, 2020, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2020, 3:56 AM CST (09:56 UTC)
- In effect from
- Jan 23, 2020, 6:00 AM CST
- Expired
- Jan 23, 2020, 5:54 PM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
624 WHUS74 KMOB 230956 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 356 AM CST Thu Jan 23 2020 GMZ655-675-231800- /O.NEW.KMOB.SC.Y.0007.200123T1200Z-200124T0300Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 356 AM CST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 25 kt expected. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
365 WHUS74 KMOB 231726 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1126 AM CST Thu Jan 23 2020 GMZ655-675-240300- /O.CON.KMOB.SC.Y.0007.000000T0000Z-200124T0300Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1126 AM CST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 25 kt expected. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
487 WHUS74 KMOB 232354 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 554 PM CST Thu Jan 23 2020 GMZ655-675-240100- /O.CAN.KMOB.SC.Y.0007.000000T0000Z-200124T0300Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 554 PM CST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below Small Craft Advisory this afternoon. Therefore, the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 12:04 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 23, 12:04 AM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1204 AM CST Thu Jan 23 2020
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.NEAR TERM UPDATE /Thursday and Thursday night/...Surface high
pressure will be departing the area to the east during the day on
Thursday as a developing storm system over the eastern plains and
eastern Texas begins to move toward our area from the west. At the
mid and upper levels a developing negatively tilted trough
develops over the plains with southwesterly flow over our area,
with embedded shortwaves rounding the base of the trough. This
will result in the development of surface high pressure over
southwest Louisiana early in the day on Thursday, moving to
southeastern Louisiana by the end of the day. This relatively weak
surface low pressure will be absorbed along a eastward moving cold
front that will be extending from a stronger surface low pressure
area over Missouri. This front is expected to move east across
our area Thursday night. Isentropic lift and weak daytime
destabilization will result in widespread showers and a few
thunderstorms developing across the region, especially from late
morning Thursday, through Thursday afternoon and into Thursday
night. Timing for the majority of the precipitation currently
appears to be from mid morning to mid afternoon over the western
half of our forecast area, and then from mid afternoon until
around 3 am or so Thursday night (Friday morning) over the
eastern half of the forecast area. With limited instability and
weak dynamics, do not anticipate any severe weather with the
passage of this system. Highs Thursday expected to be in the low
to mid 50s across interior zones and in the upper 50s to lower 60s
coastal zones (with the warmest temperatures along the immediate
beaches). Lows Thursday night will range from the lower 40s over
western and northwestern zones in the wake of the front, but in
the upper 40s to lower 50s southeastern zones where onshore flow
in advance of the eastward moving frontal boundary will last
longer. /12
&&
.AVIATION...
23/06Z issuance...VFR conditions will remain prevalent overnight
as mid to high level cloud cover continues to spread over the
region. Ceilings are forecast to lower to MVFR levels across much
of our area beginning around 23/12Z-15Z Thursday morning, with
perhaps some localized ceilings down to IFR levels, especially
over the western half of the forecast area. Isolated light rain
showers may develop overnight but primarily remain just to the
west of the area, but precipitation coverage increases across the
area by Thursday morning, especially across southeast MS and
southwest AL. Precipitations then expected to spread east across
the remainder of the area Thursday afternoon and evening. Widespread
MVFR ceilings across the area by Thursday afternoon, with
localized ceilings dropping to near IFR criteria in showers and
isolated thunderstorms. Light mainly easterly winds tonight into
most of Thursday, but becoming a little more southeasterly by late
in the day. /12
&&
.PREV DISCUSSION... /issued 601 PM CST Wed Jan 22 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
23/00Z Issuance...VFR conditions will remain prevalent overnight
as mid to high level cloud cover continues to spread over the
region. Ceilings are forecast to lower to MVFR levels across much
of our area beginning around 23/12Z Thursday morning, with perhaps
some localized ceilings down to IFR levels, especially over the
western half of the forecast area, by around 15Z Thursday as low
level moisture increases ahead of an approaching system. Isolated
light rain showers may develop overnight but primarily remain just
to the west of the area, but precipitation coverage increases
across the area by Thursday morning, especially across southeast
MS and southwest AL. Precipitations then expected to spread east
across the remainder of the area Thursday afternoon (and evening).
Widespread MVFR ceilings across the area by Thursday afternoon,
with localized ceilings dropping to near IFR criteria. Light
mainly easterly winds tonight into most of Thursday, but becoming
a little more southeasterly by late in the day. /12
PREV DISCUSSION... /issued 331 PM CST Wed Jan 22 2020/
NEAR TERM /Now Through Thursday/...An upper level ridge of
high pressure continues to shift from AL toward GA and the
northwestern FL panhandle this afternoon, while the cold
surface ridge of high pressure continues to extend from the Mid-
Atlantic states and Eastern Seaboard to the north central Gulf
Coast region. A very cool and dry airmass remains in place across
our forecast area with these features early this afternoon, with
temperatures in the upper 40s to lower 50s, and low surface
dewpoints in the teens to lower 20s. Mid and high level clouds will
continue to thicken through the afternoon as flow aloft transitions
more southwesterly in advance of an upper level trough over the
Plains.
The upper level trough will continue to make eastward progress
toward the Mississippi Valley region through Thursday. An
associated area of surface low pressure also moves from southern
portions of LA Thursday afternoon and evening, then perhaps
near coastal portions of our CWA late Thursday night. An associated
cold front also spreads from west to east over our area late
Thursday night into early Friday morning. Enhanced deep layer
moisture and ascent ahead of these features will spread eastward
from eastern and southeastern portions of TX this afternoon, to
along the Mississippi Valley by late tonight, then eastward across
the north central Gulf Coast region Thursday into Thursday
evening/night. Dry weather will continue across our forecast area
through this evening, but rain chances will gradually increase
late tonight into Thursday morning as the moisture ahead of the
trough begins to spread into our area. We will keep POPs highest
across southeast MS late tonight, but will also bring the slight
chance of rain eastward across the entire area after midnight.
Rain chances ramp up from west to east Thursday morning into
Thursday afternoon/evening as deeper moisture and ascent spread
across our region. A few rumbles of thunder also cannot be ruled
out given the amount of deep layer ascent, so we kept the slight
chance of thunder in the forecast Thursday afternoon and evening.
Instability continues to look very weak, though a nose of MLCAPE
values up to 200-400 J/KG may penetrate coastal portions of AL and
northwest FL late Thursday afternoon into Thursday evening. The
NAM continues to show a bit stronger low level jet on the order of
40-45 knots forming near the coast early Thursday evening, so
cannot rule out a couple of stronger embedded storms near the
immediate coast. However, the overall severe potential still looks
very low given the meager instability. High rain chances may
linger after midnight Thursday night over eastern portions of our
CWA, but should begin to taper across southeast MS and southwest
AL.
Increasing cloud cover should allow lows tonight to be warmer,
though still chilly as we expect readings in the mid to upper 30s
inland to the lower to mid 40s near the immediate coast. Highs
Thursday will still be cool but should trend upward into the lower
to mid 50s over interior areas and in the upper 50s to lower 60s
over southern portions of the region. /21
SHORT TERM /Friday Through Saturday night/...Long-wave upper
level trof axis is progged to be aligned from the upper Mid-West
to the central Gulf Friday. Within the trof axis, a closed upper
low over MO/IA deepens slowly as it migrates slowly east northeast
over the OH River Valley Friday night. The upper low shows some
eastward acceleration over the northeast US Saturday into Saturday
night. At the surface, cold front will have moved east of the
area Friday morning with some potential for a slight chance of
lingering post-frontal showers over the far eastern zones.
Otherwise, wrapping around the larger scale cyclonic circulation
from the upper low passing by well to the north will be drier air
which spreads from west to east over the central Gulf coast
through the course of the day Friday. Considering this and surface
high pressure advancing east over the area into the weekend,
results in a rain-free pattern.
Friday's highs range in the upper 50s/lower 60s interior to
lower/mid 60s coast. Saturday, highs in the mid 50s to near 60
interior, to near 60 coast. Overnight lows Friday night mostly in
the mid to upper 30s north of the coast. Lower to mid 40s coast. A
gradual moderating trend in lows expected Saturday night. /10
LONG TERM /Sunday Through Wednesday/...Latest medium range
solutions show a short-wave mid level trof diving southeast out
of the Plains on Sunday, which makes steady eastward progression
across the southeast US late Sunday night into early Monday. As
mid level heights lower, a surface low forms off the Texas coast
Sunday, moving east across the central Gulf through Sunday night.
An area of enhanced environmental moisture moves over the Gulf
coast by Sunday, but the best ascent for a better coverage of
precipitation looks to be more confined out into the Gulf, closer
to the low track. However, out of respect for the passage of the
upper trof coincident with moisture, will maintain a slight chance
for showers beginning Sunday afternoon and continuing into the
evening. Another brief period of dry weather Monday and Tuesday as
an upper level ridge slides eastward over the local area. Rain
chances return late Tuesday into Wednesday with the approach of
next storm system to eject over the MS River Valley.
Highs projected to be close to climatology on Sunday gradually
warms to near or slightly above seasonal by the middle of next
week. Overnight lows will also be moderating to well above
climatology. /10
MARINE...A light to moderate northeast to east flow over the marine
area this afternoon will gradually transition to a moderate to
occasionally strong southeasterly flow Thursday as surface high
pressure shifts east and also ahead of an approaching low pressure
system and cold front from the west. Small craft will need to
exercise caution over the coastal waters late tonight into Thursday
as the southeasterly flow increases to 15-20 knots. Conditions could
approach advisory criteria well offshore for a brief period
Thursday, but for now think SCEC should be prevalent. A south to
southwest flow Thursday evening then becomes a moderate
northwesterly flow late Thursday night into Friday following the
passage of the cold front. A light northerly to northeasterly flow
prevails this weekend as high pressure builds over the region. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Thursday through Friday
afternoon for ALZ265-266.
FL...High Rip Current Risk from 6 AM CST Thursday through Friday
afternoon for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 22, 6:37 AM CST, 21 hours 19 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Mobile AL 637 AM CST Wed Jan 22 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 637 AM CST Wed Jan 22 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a high risk of rip currents Thursday and Friday. There is a moderate risk of rip currents Saturday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-231100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 637 AM CST Wed Jan 22 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate east to northeast winds over the gulf may result in hazardous conditions for small craft this morning and again late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to strong winds over the gulf and building seas may result in hazardous conditions for small craft Thursday and Friday.
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.